Inflammation/Swelling from Gabapentin? Worsening Headaches?

Discussion in 'Fibromyalgia Main Forum' started by msSusan, Jun 23, 2008.

  1. msSusan

    msSusan Member

    My doc wanted me to try gabapentin for chronic 24/7 headaches I've been dealing with. I've been taking 300mg at night and the last few days I've added 100mg/2x day.

    Today I'm having worsening headaches and inflam/swelling.

    Has anyone experienced this and what do you do for relief?

    With Docs o.k. I've stopped gabapentin because of SEVERE headaches (much worse than usual 24/7 headaches I get) and much worse achiness/"feeling" of swelling/inflammation.

    I tried just p.m. dose yesterday (300mg) and had a severe headache all night. This is the 2nd time I've tried taking this med. with same results.

    NOTHING is touching my headache pain at this point. Doc. suggested Topamax but side affects don't look great either.
    [This Message was Edited on 06/24/2008]
  2. CAAnnieB

    CAAnnieB New Member

    When I tried Neurontin/ Gabapentin; I woke up with Migraine Headaches every day for 15 days!!! I discontinued the med & switched to Lyrica...The headaches stopped & I've had less Migraines since being on the Lyrica for 6 months.

    Neurontin & Lyrica function in similar ways, but ARE different. I couldn't tolerate the Neurontin headaches, but Lyrica had the opposite/ beneficial effect on me!

    As for the inflammation & swelling...That has remained a problem for me on the Lyrica. I take a diuretic to help lessen the fluid retention. I have also noticed that the swelling is dose related. Even reducing my dosage by 50 mg/ day lessens the edema. Unfortunately, my pain control is less on the lower dosage.

    Are you taking any other medications? Sometimes the meds we take to help are actually the cause of our headaches!